Just Labradors banner

1 - 18 of 18 Posts

·
Registered
Joined
·
601 Posts
Discussion Starter · #1 ·
If you're a guy my title warned you so don't go "GAAAH!" you were warned. ;)

I'm not sure who else to ask. Being a stay at home mom and a young one at that I don't have any friends that are around here anymore, I kind of outgrew my high school friends and haven't met anyone around here since we moved that I've made a friendship bond with. (I need to get out more!) I have a nutter for a mom so I really don't have a 'motherly' figure to go to and I like to consider a lot of you guys my friends and a lot of you are women who have more wisdom that I do in this area so here goes.

My period went whonky after I had Phoenix, who is now almost ten, it finally kind of regulated but never really went back to what it was before, but then I had him at seventeen and have struggled with anorexia since I was twelve (I've done really good with the anorexia for the last two years so I like to say I'm a 'recovering anorexic') so I know both of them play a part in your cycle.

I never ever had cramps until after Phoenix as well, and when they started I'd hit the ground they hurt so bad! My mom's answer to that was "well I had them when I was younger and I had to go to the ER they were so bad, so it's normal, be glad you're not going to the ER." About 18months ago I got the IUD for birthcontrol and the OB/GYN told me that they should help with the cramps.

That thing made my period even MORE whonky (I like that word) like couple days of spotting, nothing for a few days, a week of spotting, few days nothing, then finally about a week to a week and a half of nothing and rinse and repeat. I mentioned it to my regular doctor a few months ago and she told me the IUD does that to a lot of women and it wasn't anything to worry about. It has helped my cramps...some what. I still get them, just only for one or two days a month now. I'm usually stuck on the couch or in bed on those days they just hurt so bloody bad!

In the last two months my period seems to be regulating itself a bit better. I usually have a couple of days of 'heavy' and then about five days or so of just spotting. So yay for that..except before Phoenix I bled for a whole 3 days.

My main problem is that I've noticed a few days before and during my period I turn into a BIT***! I'm not just cranky I bounce around like a yo yo. Sometimes I'm really sad and then I get really mad and I'm really really short tempered. I don't have any energy and then I get mad because I don't have any energy, as I like to always be up and doing something. I'm tired but I can't sleep, and I don't feel like doing anything. I get upset over silly things, I notice my anorexia kicks up during this time too. I get mad at myself for not exercising, but it's not the best time of the month to get into that again because I'm emotional and I'm just physically drained. Then I'm just mad at myself for making excuses.

This is just a huge change in who I am the rest of the time. I'm a very happy go lucky kind of girl. So it's just so radical and really hard to deal with. We've noticed this has been going on for about the last 8 months.

Is this normal? Do you guys deal with this? How should I deal with it? I'm really at a lost here. When it comes to feminine stuff like this I just don't know that much about it!
 

·
Registered
Joined
·
44,122 Posts
Can you take birth control pills?
That's what I was going to say. I'm on Orthocept 28, have been for 15 years. Light periods, hardly any cramps, bonus - clear skin!

You definitely have something hormonal going on. The pill will help balance that out. My sister had similar symtoms as you, and they cleared up once she convinced her Dr. to put her on the pill.

Good luck!! :)
 

·
Registered
Joined
·
15,206 Posts
I've been off the pill for 3 months now (thought I'd "take a break" from it cause I was too lazy to go pick up pills and I haven't been having sex) and I'm getting terrible mood swings, spotting, worse cramps that last for more and more days, acne seems worse and my cycle has gone very irregular.

As soon as I get my period next I'm going right back on the pill. If I were you I'd try the pill.
 

·
Registered
Joined
·
601 Posts
Discussion Starter · #6 ·
I agree, you have hormonal swings that taking the pill would even out.
I was on the pill before I had the IUD and it hadn't helped the cramps which is why I went to the IUD..plus I didn't have to remember to take a pill every day. :D

Though I don't remember having these hormonal issues being on them....

just asked Shane and he says...."NO you did not use to be this cranky!"

I can't take the shots or use the patch either.
 

·
Registered
Joined
·
601 Posts
Discussion Starter · #8 · (Edited)
I would try the pill again...maybe a different brand. Also put the pkg by your toothbrush so you will remember to take it. :)
I'll call my doctor and make an appointment for it...it's gonna be fun getting that IUD taken out. :eek:

I was on umm.. ortho trycyclin? before.
 

·
Registered
Joined
·
7,129 Posts
What IUD are you using, Mirena? Mirena releases hormones, so if you're not on Mirena, you might try that before going on an oral contraceptive.

I took generic Seasonale for 3 years and loved it...I took the pills continuously so I never had periods. If you go on oral BC I recommend not taking the placebo pills. There is no physical reason for you to have a period on BC.

I went off about 2 months ago and it was a nasty shock having a period again! I'm using NFP now and while it is different, I like being off the hormones. Except the period part, of course.
 

·
Registered
Joined
·
601 Posts
Discussion Starter · #10 ·
What IUD are you using, Mirena? Mirena releases hormones, so if you're not on Mirena, you might try that before going on an oral contraceptive.

I took generic Seasonale for 3 years and loved it...I took the pills continuously so I never had periods. If you go on oral BC I recommend not taking the placebo pills. There is no physical reason for you to have a period on BC.

I went off about 2 months ago and it was a nasty shock having a period again! I'm using NFP now and while it is different, I like being off the hormones. Except the period part, of course.
Yeah I'm on the Mirena IUD. :( I just want my hormones to not make me psycho for a week+ it varies. Not very fair to Shane or to Phoenix. I do my best to not let it affect Phoenix. I have to bite my lip cause he'll just keep bugging me for something and normally it never ever bothers me cause I'm just always in a good mood, but this time of the month it's like AAAAH LEAVE ME ALONE!! Course I don't say that. I just bite my lip and calmly ask him to give me a few minutes lol.

I just give Shane a look normally and he says "Not the week to be annoying right?" and I say "Yeah"
 

·
Registered
Joined
·
1,725 Posts
Not sure how old you are and please don't be offended but could you starting into perimenopause? Also have you ever considered the DepoProvera shot?
 

·
Registered
Joined
·
601 Posts
Discussion Starter · #12 ·
I'm 27 and I'm not offended. :) Would that mean no more babies?

I was on the shot before I tried the pills just after Phoenix was born and I bled for 6 months straight before the doctor I use to see decided the shot wasn't for me.
 

·
Registered
Joined
·
7,129 Posts
The shot is bad news. My dr won't give it to anyone.

Lots of people do really well on Mirena. Most of the people I know on it don't have periods at all. I guess if you don't like taking a pill everyday you could always try nuvaring. You can put those in back to back and eliminate your period, too.
 

·
Registered
Joined
·
8,657 Posts
It's the hormones that make you wacky, but cramps can be fairly easily controlled with a prescription strength NSAID (like motrin, naprosyn, etc) I can't believe that one of those doctors didn't suggest it. I used to have monster cramps (before NSAIDS were invented) and once I started taking them, no more cramps! Also, I know that in the past, IUD's used to make cramps worse. Maybe the hormone in them is supposed to help with the cramps, but if you're prone to them, it might not override it. If you use NSAIDS, start them as soon as you start your period and keep up for a day or two.
 

·
Registered
Joined
·
8,376 Posts
I might be the weird one out but being on the Pill made me a nasty witch! It could have been me typing that paragraph of yours Brandie where you were irritable, nasty, bad cramps blah blah blah.... I have had several ovarian cysts and have been treated for abnormal cells on my cervix etc and have been on and off the pill for almost 15 years! The stronger the pill the worse I was! So I have been off the pill almost 6 months now and while it's important to us that we don't conceive before our wedding day I am a much better person not being on oral contraceptives.

I don't know what the answer is for you, maybe Oral BC is your answer? It certainly doesn't do me any favours though! hehe.
 

·
Registered
Joined
·
4,176 Posts
I'm going to agree with whoever suggested the pill. For the cramps, ibuprofin is the way to go. Oh glorious ibuprofin!! LOL
 

·
Registered
Joined
·
5,211 Posts
Have you spoken with your doctor about what is going on?

You may need a blood test to pinpoint the cause. Or the doctor just may suggest bcp.
 
1 - 18 of 18 Posts
Top